Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF
Book Information:

Author: Michael W. Davis
Title: The geometry and topology of Coxeter groups
Additional book information: London Mathematical Society Monographs Series, 32, Princeton University Press, Princeton, NJ, 2008, xvi+584 pp., ISBN 978-0-691-13138-2

Author: Ross Geoghegan
Title: Topological methods in group theory
Additional book information: Graduate Texts in Mathematics, 243, Springer, New York, 2008, xiv+473 pp., ISBN 978-0-387-74611-1

References [Enhancements On Off] (What's this?)

  • 1. Mladen Bestvina and Noel Brady, Morse theory and finiteness properties of groups, Invent. Math. 129 (1997), no. 3, 445–470. MR 1465330, 10.1007/s002220050168
  • 2. Martin R. Bridson and André Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 319, Springer-Verlag, Berlin, 1999. MR 1744486
  • 3. Kenneth S. Brown, Cohomology of groups, Graduate Texts in Mathematics, vol. 87, Springer-Verlag, New York, 1994. Corrected reprint of the 1982 original. MR 1324339
  • 4. Michael W. Davis, Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. (2) 117 (1983), no. 2, 293–324. MR 690848, 10.2307/2007079
  • 5. Max Dehn, Papers on group theory and topology, Springer-Verlag, New York, 1987. Translated from the German and with introductions and an appendix by John Stillwell; With an appendix by Otto Schreier. MR 881797
  • 6. W. Hurewicz, Beträge zur Topology der Deformationen. iv. Asphärische Räume, Nederl. Akad. Wetensch. Proc. 39 (1936), 215-224.
  • 7. Barry Mazur, A note on some contractible 4-manifolds, Ann. of Math. (2) 73 (1961), 221–228. MR 0125574

Review Information:

Reviewer: John Meier
Affiliation: Department of Mathematics Lafayette College Easton, Pennsylvania
Journal: Bull. Amer. Math. Soc. 50 (2013), 347-352
Published electronically: July 24, 2012
Review copyright: © Copyright 2012 American Mathematical Society